Urological Emergencies in Clinical Practice стр.109

■ Stop the cause, e.g., i.v. infusion.

■ If there is compromise to the airway, then the anaesthetist needs to be called for intubation and transfer the patient to the intensive care unit (ICU).

■ Administer 100% oxygen.

144 H. HASHIM AND J.REYNARD

■ Obtain i.v. access in the antecubital fossa with a 'short and fat' venflon, e.g., 16 gauge.

■ Obtain an ECG and place the patient on a cardiac monitor.

■ Run intravenous normal saline into the drip. Use a colloid, e.g., gelofusin if the BP has dropped.

■ Administer 0.5 mL of 1: 1000 epinephrine i.m. or 3 to 5mL of 1 : 10,000 epinephrine i.m. Repeat every 10 minutes until improvement. If that fails, then a slow infusion of norepi-nephrine could be started instead, especially if 2 L of colloid have gone in without any help. If still no improvement, then give hydrocortisone 100 mg i.v., especially if there is bron-chospasm. If the patient has angio-oedema or itching, then give an antihistamine, e.g., chlorpheniramine 10 mg i.v. This can also be combined with ranitidine 50 mg i.v., as a combination of H1 and H2 antagonist seems to be better.

■ Other treatments that could be tried include inhaled p2-agonist, e.g., salbutamol 5 mg, if there is severe bronchospasm that has not responded to other treatment.

■ If mild anaphylaxis, then there is no need for the patient to be admitted to the ICU and will need to be observed for at least 2 hours. However, if severe anaphylaxis, the patient may need inotropic support and ICU admission will be necessary.

■ Following recovery, refer patients for skin patch testing and radioimmunoassays for specific IgE to see if they are allergic to anything else. You should also explain to the patients what happened and they should carry a card with them at all times saying they have an allergy to a certain drug or contrast media. If they are susceptible to being exposed to the allergen, then they should be instructed to carry i.m. epinephrine (EpiPen) with them.


Предыдущая Следующая